Hi. I was told to stop incivek by Dr. today because I felt so bad, but then found out my TSH is 9.025 and the normal is .3-3.0 so my question is should I try and continue incivek and work on my TSH level because I know that my TSH is part of the reason that I am so depressed and miserable. I called my Dr. and they said we can talk to Dr. tomorrow? Should I take them tonight when I haven't been told to? I have two weeks left. ???
If you are interested in having a look and listen to this presentation ..on the 5th section they talk about managing adverse events and time reduced on Incivek was mentioned.
You will have to register for the site ,however it is free..
I was UND at week 5 but as the weeks went on it has become unbearable...labs are ok but started to get very depressed and multiple new sx's which I can now relate to thyroid. It feels like because I know now why I am having the new crazy sx's I could handle the next two wks. IDK argh :(
Ten weeks...had two more to go. Feeling like a failure :( thyroid is a bad one on me as far as mood and racing thoughts...shouldn't that be at least considered before I stop? It also has made me so tired and weak in the past w/o being on tx.. Shouldn't it be factered in before I stop completely/ Just sayin
If your labs are all ok ,it very well may be the Interferon causing the depression you are feeling. It is a fairly common side effect.
Has the doctor spoken about possibly starting an Antidepressant?
Sometimes though they can take between 2 to 4 weeks to take full effect.
Not sure stopping the Inci. early will do much for the depression and yes having a TSH of 9 most likely isn't helping matters much either.INF can have this effect on thyroid also Hopefully they can start you on synthroid or if on it already maybe get his thoughts about increasing the dose.
Hope it all works out and you get to feeling better...and hey Congrats on the week 5 UND...
I'm on thyroid and antidepressants. Obviously my thyroid meds need adjusted and we should at least try that and keep me on incivek...am I crazy? Do I have a choice in this? TSH of 9.025 when I started tx it was 1.27!
5.6 Endocrine Disorders
PEGASYS causes or aggravates hypothyroidism and hyperthyroidism. Hyperglycemia, hypoglycemia, and
diabetes mellitus have been observed to develop in patients treated with PEGASYS. Patients with these
conditions at baseline who cannot be effectively treated by medication should not begin PEGASYS therapy.
Patients who develop these conditions during treatment and cannot be controlled with medication may require
discontinuation of PEGASYS therapy.
The helpless thing is part of the root of everything we're facing. I try the philosphical approach and see what meaning I can get out of all of this.
Then I give up and eat oatmeal and say swear words silently.
Oh. And not to make light of ur situation - but I got gloves for Christmas and tore off the middle finger if that cardboard form... I wave it around from time to time and laugh my head off.
Seriously hope you get it sorted out. I've been checked for thyroid a lot and was told by a dr years ago that every woman's endocrine system is so sensitive. It's like a spider web. Pluck one strand and the whole thing vibrates. That includes the thyroid. Karen :)
I am just pointing out that thyroid problems can be caused by inf not trying to scare you and think you will have to stop. Speak with your doc as will said and see what needs to be done to get this under control.
Hell Yeah Will! I am being proactive! They blew my calls back off and said they will talk to me tomorrow w/o taking incivek...that makes me feel helpless! Also I am continuing INF for 24 weeks and I sure the hell don't want to screw that up by stating all this because what if he stops that? Why can't I just get levoxyl adjusted? OMG Don't want to miss doses if I can do this...ya know
I'm w you on not telling dr stuff. I've occasionally reached a point w side effects where I keep my mouth shut n let my labs do the talking.
It's such a freaking gamble. Sigh. I'm w you on fighting for the right to stay on. You've got too much time invested. Go girl!! Karen :)
Even if you stop taking the Incivek your still going to feel bad. The problem is your thyroid is way out out whack and you need medication to get your level back between .3-3. If I were you I would not stop taking the PI but instead work on getting your thyroid level correct.
It will take for the medication to work sometimes a few weeks and you will need to get your blood work done at least once a month to check your TSH level. Looks like your TSH number is hyper throid and yes that will make you feel real bad and you need to correct is ASAP.
I had huge thyroid issues during tx switching from hypo to hyper and hyper is way worse in my opinion. Are you on thyroid meds now--if so you definetly need an adjustment. If not you should ask him to put you on one.
Oh Hyper? I thought the higher the TSH the lower. That is why my level of 1.27 that I had before was a great fit. I had more energy the lower the TSH level. 9.025 is super Hypo I believe...but either way...let me adjust and continue right. This TSH level has made things 10x worse. :(
I see you are on Synthroid. Why won't your doctor make an adjustment in you medication level? If he won't do it I 'd go to another doctor. When I was on tx they re adjusted my synthroid level about 10 times.
Its bad enough your feeling bad from tx but when the thyroid acts up you feel 20 times worse. If he does adjust your thyroid meds you will feel better in a few weeks.
My TSH levels were low like your but never once did my doc want to pull me off tx he just changed my medicine.
stormy ..didn"t even know there was a thyroid forum ..I have enough problems figuring out what is going on in here :0)
What about decreasing the INC dose? Is that an option?
No this is not an option..
..Administration of INCIVEK
Advise patients of the following:
INCIVEK is always administered in combination with pegIFN-RBV. If either or both medications are stopped, INCIVEK must also be discontinued
INCIVEK must not be dose reduced or interrupted, as this may increase the possibility of treatment failure
" are my chances for SVR better because I was an early respondent even though I stopped INC two weeks early?"
Being UND. at week 4 and 12 (eRVR) is the best predictor of success.
Don"t know when you went UND. ,however in the Advance trial for Naives those that did eRVR there was no real significant difference when stopping Inci a bit earlier .
Possibly rather than get all caught up in the stats at this point....as tippyclub says above...it seems like you need to get the thyroid in proper range.
It is actually underactive (hypo) and you need increased dosage of synthyroid ,and hopfully the doctor tommoow can help you with this.
As far as taking the Inci tonight before you talk to him..well that is a call you have to make ...I wouldn"t want to say anything against what your doctor advises,,however I will say ,,I really don"t understand why he wants it discontinued ...he must have his reasons.
Thanks Will....You are my go-to-guy! You are amazing...and for some reason I really trust you and believe you have everyone's best intentions at heart...You're new name is gonna be "Way Cool Willbb"! Love ya man
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.